Alert archive / New Mexico / Red Flag Warnings in 2013
Red Flag Warning 29, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this red flag warning at Apr 26, 2013, 10:23 AM MDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 26, 2013, 10:23 AM MDT (16:23 UTC)
- Expired
- Apr 26, 2013, 6:00 PM MDT
- In force
- 8 hr
- Issued by
- NWS Midland/Odessa, TX
The text
As transmitted, in the capitals the NWS used until 2016.
437 WWUS84 KMAF 261623 RFWMAF URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 1123 AM CDT FRI APR 26 2013 ...A RED FLAG WARNING IS IN EFFECT THROUGH 6 PM MDT THIS EVENING FOR THE GUADALUPE MOUNTAINS FOR 20 FOOT WINDS OF 20 MPH OR MORE... HUMIDITY OF 15 PERCENT OR LESS...AND HIGH FIRE DANGER... .LOW RELATIVE HUMIDITIES AND INCREASING WINDS ARE COMBINING WITH DRY GRASSES TO RESULT IN CRITICAL FIRE WEATHER CONDITIONS TODAY. NMZ114-TXZ258-270000- /O.NEW.KMAF.FW.W.0029.130426T1623Z-130427T0000Z/ GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ-GUADALUPE MOUNTAINS- 1023 AM MDT FRI APR 26 2013 ...RED FLAG WARNING IN EFFECT UNTIL 6 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR THE GUADALUPE MOUNTAINS... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 6 PM MDT THIS EVENING. * WIND...SOUTHWEST 25 TO 35 MPH WITH HIGHER GUSTS. * HUMIDITY...5 TO 12 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAT MAY GENERATE SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW QUICKLY INTO DANGEROUS WIND- DRIVEN WILDFIRES. && $$ FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/MAF (ALL LOWER CASE)
1 follow-up statement
624 WWUS84 KMAF 261919 RFWMAF URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 219 PM CDT FRI APR 26 2013 ...A RED FLAG WARNING IS IN EFFECT THROUGH 6 PM MDT THIS EVENING FOR THE GUADALUPE MOUNTAINS FOR 20 FOOT WINDS OF 20 MPH OR MORE... HUMIDITY OF 15 PERCENT OR LESS...AND HIGH FIRE DANGER... .LOW RELATIVE HUMIDITIES AND INCREASING WINDS ARE COMBINING WITH DRY GRASSES TO RESULT IN CRITICAL FIRE WEATHER CONDITIONS TODAY. NMZ114-TXZ258-270000- /O.CON.KMAF.FW.W.0029.000000T0000Z-130427T0000Z/ GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ-GUADALUPE MOUNTAINS- 119 PM MDT FRI APR 26 2013 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR THE GUADALUPE MOUNTAINS... * WIND...SOUTHWEST 25 TO 35 MPH WITH HIGHER GUSTS. * HUMIDITY...5 TO 12 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAT MAY GENERATE SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW QUICKLY INTO DANGEROUS WIND- DRIVEN WILDFIRES. && $$ FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/MAF (ALL LOWER CASE)
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this red flag warning went out at Apr 26, 5:29 AM MDT, 4 hours 54 minutes earlier.
Area forecast discussion, Apr 26, 5:29 AM MDT, 4 hours 54 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 629 AM CDT FRI APR 26 2013 .DISCUSSION... SEE AVIATION DISCUSSION BELOW. && .AVIATION... LOW CLOUDS ARE ALIGNED ACROSS THE EASTERN LOW ROLLING HILLS...EASTERN PERMIAN BASIN...AND THE LOWER TRANS PECOS. CLEAR SKIES CONTINUE TO THE WEST OF THIS AREA...ACROSS ALL THE TERMINALS. EXPECT WINDS TO BECOME WESTERLY THIS MORNING AS THE DRY LINE MOVES TO THE EAST. VFR CONDITIONS ARE EXPECTED THROUGH THE DAY AND INTO THE OVERNIGHT HOURS ACROSS ALL THE TERMINALS. STROBIN && .PREV DISCUSSION... /ISSUED 445 AM CDT FRI APR 26 2013/ DISCUSSION... AN UPPER LVL SHORTWAVE IS SLOWLY MOVING E THIS MORNING AND IS CURRENTLY LOCATED OVER CENTRAL NM. AHEAD OF THE APPROACHING SHORTWAVE...WINDS ARE SE AT THE SFC AND MOISTURE IS SLOWLY STARTING TO RETURN TO W TX AS EXPECTED. A STRONG LLJ OF 55 KNOTS IS LOCATED OVER E PORTIONS OF THE CWA THIS MORNING AND EXPECT SFC WINDS TO REMAIN GUSTY THROUGH THE MORNING HOURS AS THIS JET IS PRESENT. THE JET WILL MOVE E THIS MORNING...RESULTING IN WINDS DECREASING THROUGH THE LATE MORNING HOURS ACROSS THE AREA. DECIDED TO DECREASE POPS IN THE EAST FOR THE LATE AFTERNOON HOURS AS THE DRY AIR LOOKS LIKE IT WILL PUSH FURTHER EAST THAN PREVIOUSLY THOUGHT. AS THE MENTIONED SHORTWAVE MOVES EAST AND LIFTS TOWARDS THE NORTH...ANOTHER COLD FRONT WILL MOVE INTO W TX AND SE NM FRIDAY NIGHT/SATURDAY. HIGHS ON SAT WILL DECREASE ROUGHLY BY 10 DEGREES...BUT TEMPS WILL REBOUND QUICKLY ON SUNDAY AS THE AIR WILL BECOME MODIFIED AND THE CAA IS NOT GREAT. SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE BEHIND THE FRONTAL PASSAGE ON SAT AS THE FRONT MAY ACT AS A LOW LVL FOCUS...AND AS IT APPEARS TO BE A POSSIBLE SETUP FOR UPSLOPE CONVECTIVE THUNDERSTORMS ALONG THE HIGHER TERRAIN. INCREASED POP CHANCES 00Z SUNDAY OVER THE EASTERN PORTIONS OF THE CWA DUE TO SFC CAPE 2000 J/KG...LOW LVL THETA-E RIDGE INCREASES TO VALUES NEAR 330...STRONG LOW LVL MOISTURE ADVECTION...STEEP MID LVL LAPSE RATES...40 KNOTS 0-6 KM BULK SHEAR AND A MID LVL VORT MAX THAT WILL MOVE THROUGH. THUS WITH THAT BEING SAID...SOME OF THESE STORMS MAY BECOME SEVERE. AS THE SHORTWAVE IS LIFTED NORTH A SECONDARY SHORTWAVE DEVELOPS WEST OF THE REGION AND HANGS AROUND THE REGION THROUGH EARLY NEXT WEEK AND BECOMES EMBEDDED WITHIN THE FLOW ALOFT. THE REMNANTS FROM THIS SYSTEM COMBINED WITH SE FLOW AT THE SFC...THERE WILL BE A DECENT CHANCE TO SEE SHOWERS AND THUNDERSTORMS THROUGH MID WEEK. INCREASED POPS LATE SAT NIGHT. MADE MINOR CHANGES TO POPS MID WEEK. TEMPS WILL SLOWLY CLIMB THROUGH WEDNESDAY AS THE 850MB THERMAL RIDGE BUILDS BACK OVER THE REGION. A STRONG COLD FRONT IS EXPECTED TO MOVE THROUGH W TX/SE NM WED/THURS COOLING TEMPERATURES TO BELOW NORMAL. KEPT POPS BEHIND THE FRONT DRY AS CONFIDENCE IS LOW. && .MAF WATCHES/WARNINGS/ADVISORIES... NM...NONE. TX...NONE. && 33
Hazardous weather outlook, Apr 26, 10:21 AM MDT, 2 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 1121 AM CDT FRI APR 26 2013 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-271630- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS- LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN- DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS- 1121 AM CDT FRI APR 26 2013 /1021 AM MDT FRI APR 26 2013/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED IN PARTS OF THE GUADALUPE MOUNTAINS TODAY WITH WEST WINDS OVER 25 AND GUSTS OF 45 TO 55 MPH. A RED FLAG WARNING IS IN EFFECT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THUNDERSTORMS WILL BE POSSIBLE ACROSS THE AREA SATURDAY AFTERNOON THROUGH MONDAY EVENING WITH THE GREATEST CHANCES BEING ACROSS THE DAVIS MOUNTAINS AND LOWER TRANS PECOS. STRONG THUNDERSTORMS WILL BE POSSIBLE SATURDAY AFTERNOON AND EVENING WITH GUSTY WINDS AND HAIL BEING THE MAIN THREATS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 25, 7:11 PM MDT | Special Weather Statement | MAF | Culberson | 34 min |
| Apr 25, 7:45 PM MDT | Special Weather Statement | MAF | Culberson | 30 min |
| Apr 25, 7:56 PM MDT | Severe Thunderstorm Warning | MAF | Culberson, Jeff Davis, Reeves | 49 min |
Nearby
Red Flag Warnings in New Mexico, 2013Red Flag Warnings in Texas, 2013Every red flag warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.